MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: unknown, not provided.Date of event: unknown, not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (model aab00, +21.0 diopter) was explanted in a secondary surgical procedure from the right eye of a female patient because of a refractive error.Reportedly another lens was implanted, model unknown +20.5 diopter.No further information was provided.
 
Additional Manufacturer Narrative
Additional info: additional information was received and it was learnt that the 70 year-old patient was experiencing negative dysphotopsia, shadows from the edge of the lens.The amo lens was explanted and replaced with a non-amo lens.There were no complications, no vitrectomy was performed and no patient injury was reported.The patient outcome was reported as good.No further information was provided.Age at time of event: (b)(6).Device available for evaluation? yes - returned to manufacturer on: 09/05/2017.Device returned to manufacturer? yes.(b)(4).Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the lens was cut in two pieces, probably to make the removal possible.Considering the condition of the lens, additional analysis was not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6841123
Report Number3011852734-2017-00014
Device Sequence Number116521
Product Code HQL
UDI-Device Identifier05050474548688
UDI-Public(01)05050474548688(17)201004
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/04/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer09/24/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR